MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED; BONE STAPLE
Model Number SE-181508TRC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date unknown.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a decompression of first metatarsal (met) procedure, the surgeon noticed that the implant legs seemed compressed.He looked at the handle and noted that the slide on the inserter was half way pulled back.The surgeon tried to implant the device compressed by pulling it apart but could not get it to the work.He used another speed implant to finish the case.There were no fragments generated.Procedure was successfully completed with the delay of 10 minutes.There was no patient consequence.Concomitant device reported: unk - insertion handle (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: se-181508trc, bme lot number: bse180104, manufacturing date or release to warehouse date: 13 mar 2018, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 5 feb 2023.A review of the device history record revealed there were complaint related anomalies during the manufacturing of this product.The device history record shows this lot of speed triad 18x15x08 mm 3-leg center was processed through the normal manufacturing and inspection operations with one nonconformance generated that could contribute to the complaint condition.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device history review showed there were potential issues during the manufacture of the product that would contribute to this complaint condition.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8418783
Report Number2939274-2019-56944
Device Sequence Number13913202
Product Code JDR
UDI-Device Identifier00810633021613
UDI-Public(01)00810633021613
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K133844
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-181508TRC
Device Catalogue NumberSE-181508TRC
Device Lot NumberBSE180104
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/09/2019
Patient Sequence Number1